The Annals of Statistics
- Ann. Statist.
- Volume 41, Number 4 (2013), 1865-1891.
Volatility occupation times
We propose nonparametric estimators of the occupation measure and the occupation density of the diffusion coefficient (stochastic volatility) of a discretely observed Itô semimartingale on a fixed interval when the mesh of the observation grid shrinks to zero asymptotically. In a first step we estimate the volatility locally over blocks of shrinking length, and then in a second step we use these estimates to construct a sample analogue of the volatility occupation time and a kernel-based estimator of its density. We prove the consistency of our estimators and further derive bounds for their rates of convergence. We use these results to estimate nonparametrically the quantiles associated with the volatility occupation measure.
Ann. Statist., Volume 41, Number 4 (2013), 1865-1891.
First available in Project Euclid: 5 September 2013
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Li, Jia; Todorov, Viktor; Tauchen, George. Volatility occupation times. Ann. Statist. 41 (2013), no. 4, 1865--1891. doi:10.1214/13-AOS1135. https://projecteuclid.org/euclid.aos/1378386241